MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES GELPOINT® MINI ADVANCED ACCESS PLATFORM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES GELPOINT® MINI ADVANCED ACCESS PLATFORM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CNGL3
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: myomectomy and lysis of adhesions event description: during surgery they found a piece in the peritoneum that appeared to be a part of the seal housing.They were able to retrieve the piece from the body.On the actual trocar that comes with the cngl3 there is a black rubber duckbill seal and a clear piece that is either before or behind that seal that looks like it has come out.Additional information provided by [company representative] on 11jun2025: the trocar/sleeve dislodged from the gel 3 hours into the case.It is unknown whether the surgeon re-inserted the trocar in a new position of the gelseal cap.Nothing reported on the trocar slipping.Nothing reported regarding the trocar slipping out of the gelseal cap during torquing/movement of instrumentation.Nothing reported on any angled instrumentation used.The product is still at [user facility] and should be shipped out this week once [initial reporter] will release product.Intervention: artifact or piece was taken out through cngl3 patient status: patient was not injured, case completed.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of shield dislodgment.The clear component was identified to be the shield, an internal plastic component of the seal.Engineering also observed the alexis sheath was torn.Based on the condition of the returned unit, it is likely that the shield dislodgment was caused by instrumentation inserted through the sleeve in a non-axial manner.The instructions for use (ifu) of the event unit states: ¿all instruments should be centered axially when inserted through the sleeve¿s seal to avoid potential damage to sleeve.¿ additionally, based on the condition of the returned unit, it is likely that a sharp object or instrument came in contact with the sheath, resulting in a hole or tear that further propagated due to the stress experienced by the sheath.The instructions for use (ifu) states "avoid sharp instruments contacting the alexis o wound protector-retractor as they may damage the wound retractor or cause patient injury." applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.
 
Event or Problem Description
Procedure performed: myomectomy and lysis of adhesions.Event description: during surgery they found a piece in the peritoneum that appeared to be a part of the seal housing.They were able to retrieve the piece from the body.On the actual trocar that comes with the cngl3 there is a black rubber duckbill seal and a clear piece that is either before or behind that seal that looks like it has come out.Additional information provided by [company representative] on 11jun2025: the trocar/sleeve dislodged from the gel 3 hours into the case.It is unknown whether the surgeon re-inserted the trocar in a new position of the gelseal cap.Nothing reported on the trocar slipping.Nothing reported regarding the trocar slipping out of the gelseal cap during torquing/movement of instrumentation.Nothing reported on any angled instrumentation used.The product is still at [user facility] and should be shipped out this week once [initial reporter] will release product.Intervention: artifact or piece was taken out through cngl3.Patient status: patient was not injured, case completed.

Brand Name
GELPOINT® MINI ADVANCED ACCESS PLATFORM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key22214137
Report Number2027111-2025-00595
Device Sequence Number12911954
Product Code GCJ
UDI-Device Identifier00607915131784
UDI-Public(01)00607915131784
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K191866
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNGL3
Device Catalogue Number101473942
Device Lot Number1538980
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date09/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE, GRASPERS, SCISSORS.
Patient SexUnknown